Julie Rehmeyer's 'Through the Shadowlands'
Writer Never Give Up talks about Julie Rehmeyer's new book "Through the Shadowlands: A Science Writer's Odyssey into an Illness Science Doesn't Understand" and shares an interview with Julie ...
Discuss the article on the Forums.

BENECOL YOGURT SAFETY ADVICE

Discussion in 'General Treatment' started by nokmax76, Feb 12, 2015.

  1. nokmax76

    nokmax76

    Messages:
    47
    Likes:
    127
    Hi guys. I hope this is the right place to post this. I have been taking Benecol yogurt for almost a year now. For those that don't know, it's a plant stanol supplement that lowers "bad" cholesterol levels and leaves the "good" levels intact. And it works too, even though I don't take anywhere near the recommended amount of one/day. However, over the last month I have noticed a slight shortness of breath and tightness in my chest after taking it. Plant stanols are a relatively new supplement and the long-term health-effects of taking it are not really well-known although their are no safety worries as yet. But that's just what I've been able to see from my limited research (mostly the manufacturers website and a few other sources). Does anyone have any other information about the product or plant stanols that they would care to share with me?
     
  2. August59

    August59 Daughters High School Graduation

    Messages:
    1,617
    Likes:
    624
    Upstate SC, USA
    Not sure if it's related, but I started using Benecol Light Spread over the last 4 - 6 weeks alternately with butter.

    I have had some worsening of some symptoms that may coincide with it's use, but I have never seen anything about adverse effects of plant stanols (or sterols). I've never seen Benecol yogurt in my area of the US though, only butter/margarine substitutes.

    The symptoms that I was referring to are extremely cold hands and feet while being extremely hot in the torso area. I'm also having acute reduced hearing in my left (I'm already 90% deaf in my right ear, but tinnitus has risen 2 fold in my deaf ear).

    If you find anything please post back!
     
  3. Joss

    Joss

    Messages:
    35
    Likes:
    94
    There is some info on here about saftey and mention of affects on immune markers: http://www.patient.co.uk/doctor/cholesterol-lowering-sterols-and-stanols
     
    August59 and nokmax76 like this.
  4. nokmax76

    nokmax76

    Messages:
    47
    Likes:
    127
    Thanks for that Joss. Supplements like this should really be subject to more rigourous trails before they are allowed to be on such general sale. I think I'll test the side-reactions out with another half-dose and ditch if the symptoms come on again. It's a pity, because it is an easy way to lower cholesterol and up till now, definitely safer for me than statins.
     
  5. nokmax76

    nokmax76

    Messages:
    47
    Likes:
    127
    Just coming out of a two-week crash where my pain symptoms increased by three-four times. I don't think Benecol was the cause of my pre-crash symptoms at all because I tested it by taking it during the crash and it made no difference to the symptoms. I now think the most likely cause of the chest tightness was probably a triple-threat of an unidentified chest infection, trying to push myself too hard and the winter weather. God, I hate this.
     

See more popular forum discussions.

Share This Page